Yes, my dreams became extremely vivid when I started taking anti-anxiety meds... all of them had/have that effect on me. However the awful nightmares only started with Viibryd. I was scared to go to sleep at times. One time my 9 year old heard me "yelling" in my dream. (I thought I was yelling, he said it was really soft. He heard me because I'd fallen asleep in the couch.) This will sound crazy, but I was once reading a viibryd post and the woman writing described the same nightmare that I had!! A man in a cloak was standing over my bed. Sometimes it seemed like I was awake having the dreams. It was really scary.
The good news is the nightmares stopped. I started taking Viibryd in the morning instead of night. If you take yours in the evening, give it a try and let me know if it helps. I took mine 2 hours earlier every day till I was at 7am.
If I forget a dose, I get an itchy rash. Other than that, zero side effects. No weight gain, no sexual side effects. With the nightmares gone, this is the best anti anxiety I've ever taken. I love it.
Hello Emily and others,
I introduced the group to the term Sleep Paralysis a year ago when I began taking Viibryd. I was living at my home in France, far from my Dr and support system, jet lagged, and terrified. Yes, the dreams most of us experienced were similar-dark, cloaked figures, demons, chanting, feeling sure we were being sacrificed, dying etc. Although we felt awake, it was impossible to move, cry out or fully awaken. Really frightening. If I had not done the research to explain it, I would have discontinued the drug as I was terrified to fall asleep! Vivid dreams may now be listed by the manufacturer as a side
effect, but not sleep paralysis! As soon as I realized the cause, I found it was very effective to have a little talk with myself when such a "nightmare" occurred. Why not, I was awake anyway, right? JK
I consciously slowed my breathing and tried to relax my body. I reassured myself that it was "just one of those dreams again," and not real. I immediately was able to wake myself up by doing this, no longer feeling paralyzed. I am delighted to say that this, my worst side effect, dissipated along with all others very soon after.
Viibryd has been life changing for me. I hope you're able to overcome the side effects and are soon feeling better.
PS You'll find hundreds of old posts on this site about Viibryd dreams/nightmares in the archived questions from 2012, when this medication first came out, (after very brief clinical trials.) Best of Luck to you. 4N Substances aka Frenchie
Yes, sleep disturbances are listed as a side effect for Viibryd. The percentages are low, 4% at 40 mg daily, but if you are in that group, look out! Be sure to take in the mornings. This seems to help, a lot!
For me I don't get nightmares, just hyper-realistic dream that are so VIVID that they disturb my sleep cycle; that is I wake up after each dream. I therefore, get no, or very little sleep, because I have a hard time getting back to sleep. After discussions with my doctor, which I suggest for anyone having sleep disturbances of any kind, I was put on a sleep aid. We tried two others before settling on Ambien 10 mg (recommended dosage for women is 5 mg). I assume I am addicted as I take it every night, but it causes me no problems and I get enough sleep to be rested. I do have an hour or so before finally waking where I may have a dream, but that is more than manageable as I am due to wake at that time. The dreams are not always vivid this close to morning and my next pill.
I use a sleep app on my iPhone (Sleep Cycle) to measure my sleep quality, duration, type, migraine impact, etc., which has helped me feel more confident that the medication is doing what it should. My doctor looked at the data and gave approval with just, "Fine." Sometime he cracks me up. I give him all the data on my meds, including daily notes on side effects (captured with Pill Reminder and Drugs.com from DC). He uses it when it suits him, so sometimes it's, "Thanks." I just like the apps I have nothing to do with them.
Good luck with the dreams. Don't suffer is you have them, see your doctor.
I've had the same experiences on both Zoloft (mild) and Viibryd (severe). I'm off the meds now and doing better, but curious about one thing: How is it that the "figures" attacking us in the night share similar characteristics (shadowy, demonic cloaked figures)? I understand the principle of the collective unconscious, mythical archetypes, and symbolism--but that a medication would elicit the same demons from different people is a rather bizarre.
- Viibryd Information for Consumers
- Viibryd Information for Healthcare Professionals (includes dosage details)
- Side Effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Feb 2012 • 2 answers
Hello. I first started taking Viibryd (at a most inopportune time I must add, 2 days before leaving?
Posted 14 Sep 2012 • 4 answers
Posted 6 Dec 2012 • 4 answers
Posted 30 Mar 2014 • 2 answers
Posted 9 Dec 2014 • 4 answers